MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEM GDEFR S/T *EA; BONENAIL GUIDEWIRE
Catalog Number 213701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The lot number is currently unavailable.The complaint device was received and inspected.Visual observation indicates the thumbscrew was broken confirming this complaint.It was reported that the femoral rod was stuck inside the guide frame and cannot be separated.The devices were received separated, but the broken part of the thumb screw was still stuck in the frame.It is possible that the screw was excessively tightened on the guide frame causing fatigue and eventually breaking it.The devices appear to be old and worn and thus it is also a possibility that this failure was a result of worn components.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that during an anterior cruciate ligament acl surgical procedure, it was observed that the thumb screw broke off causing their rigidfix femoral rod 7.5mm and their rigidfix femoral st guide frame to be stuck together.The sales rep stated that they are unable to get the broken piece out that are causing the two pieces to be removed from one another.The sales rep reported that the surgeon had completed the procedure with the device before the device failure occurred.The sales rep reported that there were no patient consequences or delays in the procedure.The sales rep stated that where the device broke stays outside the patient.The sales rep confirmed that nothing broke or fell in the patient.The sales rep could not provide any lot numbers for the devices but stated that the devices are over five years old and have seen heavy use in the field.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8264793
Report Number1221934-2018-52543
Device Sequence Number1554960
Product Code FZX
UDI-Device Identifier10886705002955
UDI-Public10886705002955
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2016
Initial Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1